MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: marksman microcatheter, product id fa-55150-1030 (lot: 229237825).  medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent pushwire was damaged; the tip coil broke and detached.The broken segment of the pushwire was removed from the patient with the marksman microcatheter.The pipeline was removed from the patient.The product was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, aneurysm with a max diameter of 7 mm and a 5 mm neck diameter.The landing zone arterial diameter was 3.6 mm distally and 4.1 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Moderate friction or difficulty was encountered during retrieval.The pipeline was used for an approved indication (on-label).
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.There was no friction or difficulty during delivery or positioning.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient's platelet reactivity unit (pru) level was normal.The aneurysm location and angiographic result post procedure were reported as internal carotid artery ophthalmic artery segment aneurysm.The delivery and deployment process went smoothly, and after stent deployment was completed, the operator advanced the microcatheter to retrieve the push rod through the stent.When retracting the small wings, they became stuck at the tip of the microcatheter.Maintaining tension, the operator withdrew it into the microcatheter and then retrieved the push rod, noticing that the distal guidewire did not move at the microcatheter tip.The operator immediately removed the entire microcatheter and found that the small wings and the distal portion of the guidewire had fractured.The operator suspected that the pushwire/tip coil break issue may be related to an insecure welding point and high tension during the retrieval of the small wing; however, the exact cause remains unknown.The resistance during retrieval occurred when the small wing could not be retracted into the microcatheter.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the marksman catheter observed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24271673
Report Number2029214-2026-00235
Device Sequence Number18806083
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public(01)00763000284367(17)280701(10)D049397
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD049397
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/09/2026
03/06/2026
04/09/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/02/2026
03/30/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age71 YR
Patient SexMale
Patient Weight70 KG